Skip to Content

Depression - Abilify...any thoughts?

Responses (3)

LaurieShay 18 Aug 2014

I have found Abilify to be a great addition to my antidepressant as well as a good mood stabilizer. I have not had any of the side effects possible fortunately.?

Eeeeker 18 Aug 2014

Awesome and thank you.

mommywoman 19 Aug 2014

Abilify is similar to Lamictal which is a mood stabilizer. Are you taking an anti-depressant? I take both for bipolar. This is how my psychiatrist explained it: when you take an anti-depressant it ows many with bipolar into a manic state. To keep the manic state under control you take something like Abilify. If you are not bipolar then the Abilify which controls mania only you can become depressed cause it's a mood stabilizer not an anti-depressent. I don't know if that makes sense. In others words if I take my mood stabilizer for mania there's a good chance that would cause depression which is kind of the opposite of mania. I hope I explained it well enough. So you may need an anti-depressant. Mood stabilizers treat mania and anti-depressants treat depression. Talk to your doctor. The Abilify commercials help to understand.

Eeeeker 19 Aug 2014

Yes I am on lexapro. But depression returned badly after a while. I'm so nervous about drugs.

mommywoman 21 Aug 2014

Don't be afraid to talk to your dr. If you are still depressed then you may need a stronger antidepressant, another one or a different one. I was on several till I got on one that seemed to work for me. Your dr needs to be informed about your condition and the meds you are on. He works for you so he has an obligation to do his/her best to treat you to YOUR satisfaction. If it seems he/she doesn't have your best interest at heart then you need to find another one. Depression is nothing to fool around with. Good luck.

Eeeeker 21 Aug 2014

You hit the nail on the head. I got a referral for a new MD. I asked to change SSRI to something like effexor, but she said the lexapro was working. I said "worked" past tense, but she wrote for what she wanted. I took the abilify and it was way too strong for me at the lowest dose. I feel like a zombie. The good part is I don't feel a thing, but I can't function. I'm trying to see if taking half the pill will get me to the next visit with the new MD. It is just so hard to find people who care to do a good job. They only want to spend 10 minutes with you. I'm timid and somewhat shy. I think when they see me they think "break time!". I'll just keep going until I get someone who is willing to take their time with me. Thank you for your comments. You are kind to care.

kaw06 19 Aug 2014

Abilify really seemed to help with my anxiety when I took it with my antidepressant. I only stopped taking it to try and get my cholesterol down. But it worked well, and I did not gain weight.

Eeeeker 19 Aug 2014

Cholesterol... good to know thank you. I am interested in reducing anxiety. Thank you.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions